Alert archive / Mississippi / Wind Advisories in 2014

Wind Advisory 8, NWS Jackson, MS

October 12, 201411 counties in Mississippi; Ashley County, Chicot County, Arkansas; 4 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Oct 12, 2014, 2:38 PM CDT for 11 counties in Mississippi; Ashley County, Chicot County, Arkansas; 4 parishes in Louisiana. It took effect at Oct 13, 2014, 10:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 2:38 PM CDT (19:38 UTC)
In effect from
Oct 13, 2014, 10:00 AM CDT
Expired
Oct 13, 2014, 2:20 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS74 KJAN 121938
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT SUN OCT 12 2014


ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
130345-
/O.NEW.KJAN.WI.Y.0008.141013T1500Z-141013T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
238 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT MONDAY. 


* TIMING: MONDAY BETWEEN 10 AM AND 4 PM

* WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY
  DRIVING...ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES
  AND LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING UNEXPECTEDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$

CME
3 follow-up statements
278 
WWUS74 KJAN 130835
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT MON OCT 13 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
131645-
/O.CON.KJAN.WI.Y.0008.141013T1500Z-141013T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
335 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON. 

* TIMING: MONDAY BETWEEN 10 AM AND 4 PM

* WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING... 
  ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES AND 
  LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING 
  UNEXPECTEDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$
561 
WWUS74 KJAN 131625 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CDT MON OCT 13 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
132100-
/O.CON.KJAN.WI.Y.0008.000000T0000Z-141013T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
1125 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* TIMING: MONDAY BETWEEN 10 AM AND 4 PM

* WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING... 
  ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES AND 
  LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING 
  UNEXPECTEDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$
286 
WWUS74 KJAN 131920
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON OCT 13 2014


ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
132030-
/O.CAN.KJAN.WI.Y.0008.000000T0000Z-141013T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
220 PM CDT MON OCT 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

LOCATIONS IN THE ADVISORY AREA HAVE DROPPED BELOW CRITERIA WITH THE
PASSAGE OF STORMS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 10:20 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 12, 10:20 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SUN OCT 12 2014

...SEVERE STORMS EXPECTED MONDAY AFTERNOON INTO MONDAY NIGHT...

.UPDATE...AREA RADARS THIS MORNING CONTINUE TO SHOW A FEW SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MY CWA MOVING
OFF TO THE NORTHEAST. THE BOUNDARY THAT HAS BEEN LINGERING ACROSS
THE REGION OVER THE LAST FEW DAYS DIPPED FURTHER SOUTH LAST NIGHT
AND IS EXPECTED TO CONTINUE TO MOVE BACK TO THE NORTH TODAY. OVERALL
BETTER MOISTURE IS IN PLACE THIS MORNING THAN ON SATURDAY AS
DEPICTED BY THE 1.5 INCH PW VALUES ON THE 12Z KJAN SOUNDING. BETTER
RAIN CHANCES SHOULD EXIST TODAY WHEN THIS INCREASED MOISTURE
COMBINES WITH DAYTIME HEATING...THE LINGERING BOUNDARY AND A WEAK
DISTURBANCE THAT WILL MOVE NORTHEAST THROUGH THE REGION IN SOUTHWEST
FLOW ALOFT. THE BEST MOISTURE ADVECTION CONTINUES TO BE IN THE
DELTA...AND GENERALLY FOR AREAS ALONG AND NORTHWEST OF THE NATCHEZ
TRACE AND THIS IS WHERE THE BETTER POPS WILL REMAIN FOR THIS
AFTERNOON. THAT BEING SAID...MANY HIGH RES MODELS SHOW A BIT OF
CONVECTION BREAKING OUT IN THE SOUTHEAST TODAY AND WILL CONTINUE TO
MENTION SOME POPS IN THIS REGION AS WELL. I ALSO CANNOT RULE OUT THE
POTENTIAL FOR A STRONG STORM TO DEVELOP THIS AFTERNOON GIVEN ENOUGH
DEEP LAYER SHEAR IN PLACE OVER THE REGION.

OUTSIDE OF STORMS...IT SHOULD BE ANOTHER WARM...ABOVE NORMAL DAY.
THE GOING FORECAST IS IN DECENT SHAPE AND ONLY SOME MINOR
ADJUSTMENTS NEEDED TO ACCOUNT FOR CURRENT TRENDS. MORE FOCUS WILL BE
PLACED ON THE UPCOMING SEVERE EVENT FOR MONDAY IN THE AFTERNOON
PACKAGE BUT ALL INDICATIONS THUS FAR ARE THAT ALL THINGS REMAIN
CONSISTENT WITH WHAT HAS BEEN ADVERTISED. /28/

&&

.AVIATION...CONDITIONS THIS MORNING WILL IMPROVE...BUT LINGERING
MVFR CONDITIONS WILL EXIST AT MOST SITES UNTIL 17Z. AFTER THAT...VFR
CONDITIONS WILL EXIST OUTSIDE OF ANY AFTERNOON CONVECTION. IT WILL
BE THE SCT SHRA/TSRA THAT WILL BRING SOME CHANCE OF A BRIEF PERIOD
OF RESTRICTED CONDITIONS INTO THE AFTERNOON/EARLY EVE. AS WE HEAD
INTO THE EVE/OVERNIGHT...EXPECT MVFR CEILINGS TO DEVELOP BY 07-09Z.
SFC WINDS AND WINDS ALOFT LOOK TO BE STRONG ENOUGH TO KEEP CEILINGS
ONLY IN THE MVFR CATEGORY. /CME/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SUN OCT 12 2014/

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS A WEAK SHORTWAVE OVER OUR CWA EARLY THIS MORNING. THIS
SHORTWAVE WAS HELPING SET OFF A FEW SHOWERS ALONG THE NEARLY
STATIONARY BOUNDARY THAT HAS DRIFTED SOUTH OF THE INTERSTATE 20
CORRIDOR LAST EVENING. THIS ACTIVITY WILL WAIN THIS MORNING AS THE
SHORTWAVE SHIFTS NORTHEAST OF OUR CWA BUT ADDITIONAL CONVECTIVE
DEVELOPMENT IS EXPECTED BY THIS AFTERNOON AND MAINLY NORTH OF
INTERSTATE 20. EARLY MORNING WATER VAPOR IMAGERY ALSO SHOWED A POTENT
SHORTWAVE DIVING SOUTHEAST OUT OF THE NORTHWEST CONUS. THIS SHORTWAVE
WILL DEEPEN THE UPPER LEVEL TROUGH OVER THE CENTRAL PORTIONS OF THE
CONUS AND HELP DEEPEN A SURFACE LOW IN VICINITY OF THE OKLAHOMA AND
TEXAS PANHANDLES BY THIS AFTERNOON. THE STRENGTHENING WAA AHEAD OF
THIS DEVELOPING SYSTEM WILL HELP DRAW OUR NEARLY STATIONARY BOUNDARY
BACK TO THE NORTH TODAY. THIS SURFACE BOUNDARY WILL COMBINE WITH
DAYTIME HEATING AND OUR MOIST AIRMASS TO RESULT IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS. GREATEST COVERAGE OF STORMS IS
EXPECTED ALONG AND NORTH OF THIS BOUNDARY PLACING THE GREATEST POPS
TODAY ACROSS THE NORTHERN HALF OF OUR AREA. THE BOUNDARY WILL MOVE
NORTH OF OUR CWA THIS EVENING ENDING RAIN CHANCES FOR THE NIGHT AND
PLACING THE WHOLE CWA BACK IN THE WARM SECTOR AHEAD OF THE STRONG
STORM SYSTEM SLATED TO ARRIVE MONDAY. MODEL CONSENSUS TONIGHT HAS
LEANED TOWARD THE SLOWER ECMWF TIMING AND MORE SOUTHERN TRACK OF THE
SURFACE AND CLOSED LOWS AS COMPARED TO PREVIOUS RUNS OF THE GFS. BY
SUNRISE MONDAY MORNING A CLOSED LOW AND ASSOCIATED SURFACE LOW ARE
EXPECTED TO BE OVER OKLAHOMA. THE LOWS WILL TRACK NORTHEAST THROUGH
THE DAY AND OVER THE MID MISSISSIPPI VALLEY DRAGGING A STRONG COLD
FRONT ACROSS OUR CWA. THE WIND FIELDS WILL INCREASE OVER OUR CWA
AHEAD OF THE FRONT. A WIND ADVISORY MAY BE NEEDED OVER PORTIONS OF
OUR NORTHWEST. IN ADDITION TO WINDY SURFACE WINDS...DEEP LAYER SHEAR
OF 45-50KTS AND 0-3KM STORM RELATIVE HELICITIES IN EXCESS OF 200M2/S2
WILL DEVELOP OVER OUR CWA. DEEP MOISTURE WILL POOL WITH DEW POINTS
AROUND 70F AND PWS APPROACHING TWO INCHES. AS TEMPERATURES CLIMB INTO
THE 80S MLCAPES OF 1200-1500J/KG ARE EXPECTED. BUFR SOUNDINGS
INDICATE A CAP FOR MUCH OF THE MORNING MAY RESIDE OVER OUR CWA BUT
DISAPPEARS DURING THE AFTERNOON. CURRENT THINKING IS THAT A FEW
DISCRETE SUPERCELLS MAY DEVELOP OVER OUR CWA DURING THE AFTERNOON BUT
THE MAIN RISK OF SEVERE WEATHER WILL OCCUR WITH A SQUALL LINE THAT
SHOULD ENTER OUR WESTERN ZONES MONDAY AFTERNOON AND SWEEP EAST ACROSS
OUR CWA INTO THE EVENING. DAMAGING WINDS AND A FEW TORNADOES WILL BE
THE MAIN RISKS WITH HAIL AND LOCALLY HEAVY DOWN POURS SECONDARY. THE
GFS IS STILL THE FASTEST IN ENDING THE RAIN CHANCES OVER OUR CWA
TUESDAY MORNING BUT THE THREAT OF SEVERE WEATHER SHOULD END IN OUR
EAST WELL BEFORE SUNRISE TUESDAY MORNING. THE COOLER AIR IN THE WAKE
OF THE FRONT WILL HELP SEND TEMPERATURES BACK DOWN IN THE 50S OVER
MOST OF THE CWA TUESDAY MORNING. /22/

LONG TERM...TUESDAY THROUGH SUNDAY...THINGS QUIET DOWN ON TUESDAY
WITH THE UPPER LOW SLOWLY MOVING FROM MISSOURI INTO ILLINOIS. EXPECT
SOME WRAP AROUND CLOUDS AND POSSIBLY SOME LIGHT RAINSHOWERS OVER THE
NORTHERN PORTIONS OF THE AREA ON TUESDAY WITH COOLER TEMPS RANGING
FROM THE MID 60S IN THE NORTH TO MID 70S IN THE SOUTH. THE ECMWF
CONTINUES TO BE THE SLOWER SOLUTION WITH THE UPPER LOW AS IT MOVES
ACROSS THE OHIO VALLEY. THE GFS IS COMING MORE IN LINE THOUGH...BUT
THE ECMWF IS A LITTLE COOLER WITH AFTERNOON HIGHS ON WED-THU SO WILL
CUT SLIGHTLY BELOW GUIDANCE HIGHS EACH DAY.

UPPER TROUGHING WILL CONTINUE OVER THE REGION ON FRIDAY AND THE
ECMWF/GFS INDICATE A WEAK FRONTAL BOUNDARY MOVING INTO THE AREA
FRIDAY NIGHT INTO SATURDAY AND THEN A STRONGER ONE ON SUNDAY. THE
MODELS SUGGEST THAT THESE BOUNDARIES WILL MAINLY BE DRY OVER THE
WEEKEND WITH JUST MAINLY REINFORCING SHOTS OF COOLER AIR./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  69  86  56 /  32  15  78  82
MERIDIAN      87  68  86  58 /  27  14  61  96
VICKSBURG     86  70  86  55 /  38  21  87  64
HATTIESBURG   89  69  88  62 /  20  10  60  95
NATCHEZ       88  71  85  55 /  23  12  86  64
GREENVILLE    82  68  82  53 /  49  45  97  63
GREENWOOD     82  69  83  55 /  50  41  83  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/CME/22/15
Hazardous weather outlook, Oct 12, 5:12 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CDT SUN OCT 12 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
512 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE ENTIRE AREA
MONDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM MOVES ACROSS
THE AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT AS A SQUALL LINE
PUSHES ACROSS THE AREA. CONDITIONS WILL ALSO BE POSSIBLE FOR A FEW
TORNADOES AND SOME HAIL...ESPECIALLY ALONG AND NORTH OF I-20. THE
MAIN TIME FRAME FOR THIS ACTIVITY WILL BE BETWEEN 2 PM AND MIDNIGHT.

WINDY CONDITIONS WILL ALSO EXIST MONDAY FROM MIDDAY INTO THE
AFTERNOON. SUSTAINED WINDS AROUND 25 MPH ALONG WITH GUSTS OF 30 TO
40 MPH ARE EXPECTED FOR A LARGE PORTION OF THE MISSISSIPPI DELTA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH MONDAY NIGHT.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:53 PM CDTSpecial Weather StatementJANLowndes42 min
Oct 12, 3:38 PM CDTSpecial Weather StatementJANLowndes32 min
Oct 12, 3:50 PM CDTSpecial Weather StatementJANLincoln30 min
Oct 12, 5:13 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington18 min
Oct 12, 5:29 PM CDTSpecial Weather StatementJANSunflower31 min
Oct 12, 5:54 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower51 min
Oct 12, 6:44 PM CDTSpecial Weather StatementJANIssaquena31 min
Oct 12, 6:48 PM CDTSpecial Weather StatementJANWashington22 min
Oct 12, 5:42 PM CDTSpecial Weather StatementJANFranklin28 min

Nearby

Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.